fast heart beat
Yes well. there could be many many reasons..
stress is a common cause and once you get it into your head... it gets worse... Thyroid patients get palpitations whether hypo or hyper but it is a classic symptom of hyper thryroidism. Do you have any other symptoms? are you HOT? or COLD? get a digital thermometer and test your temp every morning as soon as you wake, even before you get out of bed..
If you're not normal temp of 98.6.. either below 97.4 or above 99 then you probably do have a thyroid issue.. if not.. you probably don't. The basal temp test is more accurate than anything else really.
Caffeine? that's a classic cause of fast heart rate.. Steroid use? You could also get a pulse ox thing that goes on your finger... then you could see if you pulse is really high or whether you're nervous and then increasing your breathing and therefore your heart rate and etc etc panic attack.
I got that when my pregnant daughter left her boyfriend and came back to live at home.. it went the day she moved back in with him!
thankyou for your reply.i have cut out caffeine already and i will get a thermometer,doc has just put me on a slow releasing beta blocker called propranolol hydrochloride,so i will see how it goes
I agree, being Hyper or Hypo can be linked to this, and as daft as it sounds it can be hard to tell the difference sometimes!
Magnesium levels low? (not uncommon)
Could be linked to calcium levels too (eg too high!) or other electrolytes.
some basic info: http://www.ithyroid.com/ca_and_mg.htm but there is a lot more if you search.
My partner had palpitations and arrhythmia after being on Omeprazole (A PPI for stomach acid issues) for 3.5 years due to malabsorbtion, but that's common enough with hypothyroid people too. (also Folic acid and Vit B12)
Problem with Propanolol is it affects how T4 breaks down to T3 too, so will interfere with that process, although shouldn't be very much at this dose while you get things under control : www.uptodate.com/contents/b...
thanks for your reply ,i have been searching the web .the gp has put me on slow releasing beta blockers so will see how it goes.
I had the same as you - night/day after night/day, ecg after ecg.- propropanol. Have had none of this since I stopped levo and went onto T3 alone. My GP told me the only way I could prove it was the levo was to stop taking it - of course I didn't but as soon as I had T3 added, I stopped levo for one week but felt so good stopped for about 7 then took levo again in case T3 was withdrawn. I am fine now with no palps and alternative to levo.
It could also be due to fillers/binders.
thanks for your reply,the gp still thinks its stress and panic and has put me on slow releasing beta blockers,so will see how it goes.i have been told to take iodine supplements by a friend but the gp said i didnt need it as thats for thyroid problems and he is adamant mine are normal.
ok thank u .i will have a look.cheers